Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Tallahassee, FL

March 3, 2019Lee County, Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2019, 5:52 PM EST for Lee County, Randolph County, Terrell County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2019, 5:52 PM EST (22:52 UTC)
Expired
Mar 3, 2019, 6:30 PM EST
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lee County, GA, Randolph County, GA, Terrell County, GA

What was reported inside it

TimeReportWhereRemark
Mar 3, 5:57 PM ESTTSTM WND DMGDawson, GAPOWER LINE DOWN AROUND FORRESTER DRIVE AND ROUNDTREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 12:24 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

422 
WUUS52 KTAE 032252
SVRTAE
GAC177-243-273-032330-
/O.NEW.KTAE.SV.W.0049.190303T2252Z-190303T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
552 PM EST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northern Randolph County in southwestern Georgia...
  Lee County in southwestern Georgia...
  Terrell County in southwestern Georgia...

* Until 630 PM EST.

* At 552 PM EST, severe thunderstorms were located along a line
  extending from 6 miles southeast of Plains to 6 miles southeast of
  Cuthbert, moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dawson, Leesburg, Cuthbert, Shellman, Smithville, Sasser, Bronwood,
  Parrott, Chokee, Randolph Co A/p, Dawson Municipal A/P, Chambliss,
  Olivers Mill, Neyami, Chickasawhatchee, Pachitla, Bridges
  Crossroad, Herod, Jordan Place and Yeomans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 800 PM EST for south central
and southwestern Georgia.

LAT...LON 3187 8434 3192 8434 3191 8392 3188 8393
      3186 8393 3183 8397 3180 8398 3180 8401
      3176 8399 3172 8403 3169 8402 3170 8487
      3192 8462 3192 8445 3196 8444
TIME...MOT...LOC 2252Z 261DEG 52KT 3199 8430 3170 8472 

HAIL...<.75IN
WIND...60MPH
 
$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:33 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 3, 3:33 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EST Sun Mar 3 2019

...ONGOING OUTBREAK OF SEVERE WEATHER TO CONTINUE INTO TONIGHT...

.NEAR TERM [Through Tonight]...

At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

&&

.AVIATION...
[Through 18Z Monday]

MVFR CIGs will lift this afternoon. Showers and thunderstorms
will develop ahead of a cold front. A Tornado Watch is in effect
until this evening. A squall line will move through the region
late this afternoon and into tonight. Overnight IFR CIGs will
return before dry air moves into the region in the morning.

&&

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80  20  20  20   0
Panama City   48  61  43  56  36 /  80  20  20  10   0
Dothan        41  56  37  53  29 /  90  10  10   0   0
Albany        44  59  39  55  30 / 100  10  10   0   0
Valdosta      52  63  43  58  32 /  90  20  10  20   0
Cross City    62  70  46  62  34 /  60  30  10  20   0
Apalachicola  53  64  46  59  37 /  80  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Nguyen
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 4:15 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             CHULA                   31.55N 83.55W
03/03/2019  E1.50 INCH       TIFT               GA   PUBLIC

            ACCUMULATED QUARTER TO PING PONG SIZE HAIL
            ON INTERSTATE 75 BETWEEN EXITS 67 AND 69.
            HAIL ACCUMULATED UP TO AN INCH ON THE SIDE
            OF A ROAD.

&&

EB
Local storm report, Mar 3, 4:35 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 SSW PINETTA           31.56N 83.38W
03/03/2019  E1.00 INCH       IRWIN              GA   PUBLIC

            QUARTER SIZE HAIL REPORTED IN THE PLEASURE
            LAKE AREA.

&&

DH
Local storm report, Mar 3, 4:55 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             ASHBURN                 31.71N 83.65W
03/03/2019  E1.00 INCH       TURNER             GA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN ASHBURN GEORGIA.

&&

EB
Local storm report, Mar 3, 5:29 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 NW ALAPAHA            31.40N 83.24W
03/03/2019  E1.00 INCH       BERRIEN            GA   911 CALL CENTER

            TREE DOWN BLOCKING 129 N AND QUARTER SIZE
            HAIL.

&&

DH
Local storm report, Mar 3, 5:31 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             3 SSW ABBA              31.72N 83.38W
03/03/2019  E1.75 INCH       IRWIN              GA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED.

&&

EB
Local storm report, Mar 3, 5:33 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     ENIGMA                  31.41N 83.33W
03/03/2019                   BERRIEN            GA   911 CALL CENTER

            POWER POLES SNAPPED AND TRACTOR TRAILER
            TIPPED OVER IN MEDIAN OF HIGHWAY 82 NEAR
            ENIGMA. QUARTER SIZE HAIL REPORTED AS WELL.

&&

DH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:47 PM ESTSevere Thunderstorm WarningTAEClay, Quitman28 min
Mar 3, 1:58 PM ESTTornado WarningTAERandolph32 min
Mar 3, 2:12 PM ESTTornado WarningTAETerrell33 min
Mar 3, 2:15 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty30 min
Mar 3, 2:18 PM ESTTornado WarningTAELee, Terrell42 min
Mar 3, 2:24 PM ESTTornado WarningTAETurner, Worth36 min
Mar 3, 2:25 PM ESTTornado WarningTAEQuitman, Randolph35 min
Mar 3, 2:34 PM ESTTornado WarningTAELee26 min
Mar 3, 2:37 PM ESTSevere Thunderstorm WarningTAEDougherty, Lee, Worth38 min
Mar 3, 2:43 PM ESTTornado WarningTAERandolph, Terrell20 min
Mar 3, 2:46 PM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner44 min
Mar 3, 3:00 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph30 min
Mar 3, 3:00 PM ESTTornado WarningTAEBen Hill, Irwin, Turner45 min
Mar 3, 3:05 PM ESTSevere Thunderstorm WarningTAECalhoun, Early40 min
Mar 3, 3:25 PM ESTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Randolph, Terrell35 min
Mar 3, 3:26 PM ESTTornado WarningTAEBaker, Calhoun, Early34 min
Mar 3, 3:30 PM ESTTornado WarningTAEBen Hill30 min
Mar 3, 3:43 PM ESTSevere Thunderstorm WarningTAETift, Turner, Worth35 min
Mar 3, 3:45 PM ESTTornado WarningTAEBen Hill, Irwin, Turner45 min
Mar 3, 3:47 PM ESTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell43 min
Mar 3, 3:56 PM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin51 min
Mar 3, 4:14 PM ESTTornado WarningTAETurner, Worth31 min
Mar 3, 4:17 PM ESTTornado WarningTAEDougherty, Lee, Worth43 min
Mar 3, 4:20 PM ESTTornado WarningTAEBen Hill, Irwin27 min
Mar 3, 4:30 PM ESTSevere Thunderstorm WarningTAEBerrien, Irwin23 min
Mar 3, 4:37 PM ESTTornado WarningTAETurner38 min
Mar 3, 4:53 PM ESTSevere Thunderstorm WarningTAEClay, Early52 min
Mar 3, 4:54 PM ESTTornado WarningTAEQuitman, Randolph36 min
Mar 3, 5:04 PM ESTTornado WarningTAEBen Hill, Irwin, Turner56 min
Mar 3, 5:11 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more49 min
Mar 3, 5:39 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Dougherty, Early, Miller, Randolph and 2 more51 min
Mar 3, 5:39 PM ESTTornado WarningTAECalhoun, Clay, Randolph36 min
Mar 3, 6:10 PM ESTTornado WarningTAECalhoun, Randolph, Terrell35 min
Mar 3, 6:10 PM ESTTornado WarningTAEEarly, Seminole35 min
Mar 3, 6:24 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole36 min
Mar 3, 6:27 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Dougherty, Early, Grady and 6 more33 min
Mar 3, 6:37 PM ESTTornado WarningTAEDecatur, Early, Miller, Seminole23 min
Mar 3, 6:53 PM ESTTornado WarningTAEBaker, Decatur, Miller, Seminole37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.